Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

chest and shoulder pain after starting PRAMIPEXOLE


  • Please log in to reply
3 replies to this topic

#1 soccertese2010

soccertese2010

    Advanced Member

  • Members
  • PipPipPip
  • 147 posts
  • Locationseattle

Posted 09 February 2017 - 09:52 AM

hi dr. okun,

after 2 days of taking PRAMIPEXOLE .125mg tid, i developed sudden sharp/jolting short lived pains in the a chest and left shoulder, ocassionally in  the back if i moved those muscles. pain started out small and then got severe  enough that i could scream. i stopped taking it and the pain went away.  have you ever seen this?  i see muscle pain  under side affects but this  came as quite a surprise to my MDS.



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,525 posts
  • LocationUniversity of Florida

Posted 10 February 2017 - 11:04 PM

I have not observed this effect in my patients, but I am so glad you figured it out and stopped the medicine.


Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 soccertese2010

soccertese2010

    Advanced Member

  • Members
  • PipPipPip
  • 147 posts
  • Locationseattle

Posted 12 February 2017 - 11:15 PM

just to be sure, you think what happened to me is possible?  my MDS is quite skeptical and i cannot find a similar first person account anywhere and i'm reluctant to try pramipexole again just to prove it happened.    since that episode my pd symptoms have gotten worse, new chest pains that strangely enough only occur when i'm off.  and after 14 years, the off comes on very suddenly, along with rigidity in my feet, left shoulder, right hand, abdomen and newly in my right shoulder.   i was approved for DBS but postponed it because i was worried about having insurance in 2017 based on the election results, i couldn't be certain if i would have insurance to pay for anything that might go wrong for 3 years after the operation or if the batteries had to be replaced sooner than expected.  i'll be 65 in 3 years.   now i'm taking 150mg C/L every 2 hrs  alternating/combining with50/200 3-4 times which can give me 3hrs per dose if lucky but this regime is obviously going to wear me out.  i guess i'll try the other agonists if i can't get reapproved for DBS. 



#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 6,525 posts
  • LocationUniversity of Florida

Posted 19 February 2017 - 11:42 AM

I can understand the skepticism as it would be very rare.  If however you are getting chest pain with off's and not related to the agonist he/she may be right.  Avoiding offs by dosing every 2 hours is a possible idea and it sounds like you are already there....A Duopa pump if you have DBS is still possible; DBS will likely help this problem.  Sometimes the chest pain and also shortness of breath are a wearing off anxiety type symptoms.....so any treatment for wearing off many help.

 

Perhaps trying the dopamine patch Rotigotine is a good idea.


  • soccertese2010 likes this

Michael S. Okun, M.D.

Author of Amazon Kindle, Paperback and Audio of 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users